Archive for Mathematical Logic

, Volume 27, Issue 1, pp 51–60

Induktive Definitionen und Dilatoren

  • Wilfried Buchholz

DOI: 10.1007/BF01625834

Cite this article as:
Buchholz, W. Arch Math Logic (1988) 27: 51. doi:10.1007/BF01625834

Inductive definitions and dilators


In this paper we give a new and comparatively simple proof of the following theorem by Girard [1]:

Ifx\({\cal O}\)y\({\cal O}\)ψ(x,y) (where the relationψ is arithmetic and positive in Kleene's\({\cal O}\)), then there exists a recursive DilatorD such that ∀αωx\({\cal O}\)∃y∈\({\cal O}\)<D(α)ψ(x, y).”

The essential feature of our proof is its very direct definition of the dilatorD. Within a certain infinitary cutfree system of “inductive logic” (which in fact is a modification of Girard's system in [1]) we construct in a uniform way for each ordinalα a derivation Tα of the formula ∀x ∈\({\cal O}\)y\({\cal O}\)ψ(x, y), and then defineD immediately from the family (Tα)α∈On. Especially we set D(α):=Kleene-Brouwer length of (Tα).

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • Wilfried Buchholz
    • 1
  1. 1.Mathematisches Institut der Universität MünchenMünchen 2Bundesrepublik Deutschland

Personalised recommendations